Alert archive / Ohio / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 65, NWS Charleston, WV
NWS Charleston, WV issued this severe thunderstorm warning at Jun 6, 2001, 6:46 PM EDT for Jackson County, Ohio. It was in force for 44 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 6, 2001, 6:46 PM EDT (22:46 UTC)
- Expired
- Jun 6, 2001, 7:30 PM EDT
- In force
- 44 min
- Issued by
- NWS Charleston, WV
- Area
- Whole counties
County Jackson County, OH
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 6, 7:19 PM EDT | Thunderstorm Wind | Jackson, OH | Several trees and large branches fell. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 10.8 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1010 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 13 m²/s²
- 0-3 km storm-relative helicity
- 14 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KRLX 062246 SVRRLX OHC079-062330- /NEW.KRLX.SV.W.0109.062246-062330/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CHARLESTON WV 646 PM EDT WED JUN 6 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... JACKSON COUNTY IN OHIO... * UNTIL 730 PM EDT... * AT 640 PM EDT...NATIONAL WEATHER SERVICE RADAR INDICATED A SEVERE THUNDERSTORM 10 MILES WEST OF JACKSON...MOVING SOUTHEAST AT 25 MPH. . <<CALL TO ACTION>>SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCED WARNING. PREPARE TO MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE SUCH AS A BASEMENT OR SMALL INTERIOR ROOM IF A TORNADO IS SPOTTED. PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772. $$ LAT...LON 3898 8279 3885 8246 3906 8244 3917 8276
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 6, 6:37 PM EDT, 9 minutes earlier.
Area forecast discussion, Jun 6, 6:37 PM EDT, 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON WV 637 PM EDT WED JUN 6 2001 THUNDERSTORMS FROM MAIN BAND HAVE PUSHED INTO SOUTHEAST OHIO. THIS BAND STRETCHES FROM JUST NORTH OF PKB...SOUTHWESTWARD TO SOUTHERN INDIANA. ADDITIONAL THUNDERSTORMS HAVE FORMED OVER KENTUCKY AND NORTHEASTERN TENNESSEE...WITH A FEW FRESH CELLS IN WV. LOCALLY HEAVY RAINFALL IS LIKELY...WILL CONTINUE FFA. WILL ALSO ADD BUCHANAN AND DICKENSON COUNTIES IN VA TO THE FLASH FLOOD WATCH UNTIL 11 PM THIS EVENING. .RLX... WV...FLASH FLOOD WATCH TIL 11 PM TONIGHT FOR ZONES WVZ005>011...WVZ013>020...WVZ024>040...WVZ046>047. VA...FLASH FLOOD WATCH TIL 11 PM TONIGHT FOR ZONES VAZ003-004. KY...FLASH FLOOD WATCH TIL 11 PM TONIGHT FOR FOR ZONES KYZ101>103...KYZ105. OH...FLASH FLOOD WATCH TIL 11 PM TONIGHT FOR ZONES OHZ066>067...OHZ075>076...OHZ083>087. .END/NMB
The office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 6, 7:11 PM EDT | Tornado Warning | RLX | Washington | 34 min |
| Jun 6, 7:16 PM EDT | Severe Thunderstorm Warning | RLX | Gallia | 44 min |
| Jun 6, 7:57 PM EDT | Severe Thunderstorm Warning | RLX | Lawrence | 33 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.